Alert archive / Georgia / Heat Advisories in 2010

Heat Advisory 2, NWS Atlanta, GA

July 21, 201062 counties in Georgia

NWS Atlanta, GA issued this heat advisory at Jul 21, 2010, 3:45 PM EDT for 62 counties in Georgia. It took effect at Jul 22, 2010, 1:00 PM EDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2010, 3:45 PM EDT (19:45 UTC)
In effect from
Jul 22, 2010, 1:00 PM EDT
Expired
Jul 23, 2010, 8:00 PM EDT
In force
31 hr
Issued by
NWS Atlanta, GA
All 62 counties

Baldwin County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Clarke County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Harris County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 35 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1806 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1806 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jul 21, 3:28 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 21, 3:28 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT WED JUL 21 2010

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE ACROSS THE SOUTHEAST
THIS EVENING AND BEGIN SHIFTING EASTWARD TOWARD THE CAROLINA COAST
ON THURSDAY. MEANWHILE...THE SURFACE RIDGE CENTERED OVER THE
WESTERN ATLANTIC WILL BEGIN TO WEAKEN SOMEWHAT THROUGH THURSDAY.
DESPITE THE UPPER LEVEL RIDGE IN PLACE...DIURNAL CONVECTION HAS
BEEN ABLE TO DEVELOP THIS AFTERNOON AND EXPECT IT TO CONTINUE
THROUGH THE EVENING. THIS PATTERN SHOULD CONTINUE THROUGH THE
SHORT TERM. GFS POPS SEEM TO LOW ON THURSDAY WHILE THE NAM SEEMS
TOO HIGH. KEEPING POPS AROUND 20 PERCENT TO ACCOUNT FOR DIURNAL
CONVECTION.

THE GFS BRINGS AN AREA OF TROPICAL MOISTURE INTO SOUTH GEORGIA
FRIDAY NIGHT AS IT ALLOWS THE UPPER RIDGE TO WEAKEN
SOMEWHAT...HOWEVER THE ECMWF BRINGS THE MOISTURE TO THE CENTRAL
AND WESTERN GULF REGION AND INSTEAD KEEPS THE CWA FAIRLY DRY
TOWARDS THE END OF THE SHORT TERM. HAVE LEANED TOWARD THE ECMWF
SOLUTION.

USED MAV/MET BLEND FOR TEMPERATURES WITH SOME TWEAKS. ALTHOUGH
TEMPERATURES WILL REMAIN ABOVE AVERAGE...NOT FORECASTING RECORD
BREAKING MAX OR MIN TEMPS FOR THURSDAY. HEAT INDICES AND MIN
TEMPERATURES ARE MEETING HEAT ADVISORY CRITERIA FOR THURSDAY
ACROSS PARTS OF CENTRAL GEORGIA AND WILL ISSUE FOR THIS. NEED TO
KEEP AN EYE ON THIS FOR FRIDAY AS IT MAY BE NECESSARY TO EXTEND
THE HEAT ADVISORY THROUGH THEN.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
CONTINUE TO SEE DIFFERENCES IN GFS/ECMWF AT THE BEGINNING OF THE
LONG TERM. GFS HOLDS ONTO THE TROPICAL MOISTURE THROUGH MONDAY
WHILE THE ECMWF KEEPS THE 597DM RIDGE STRONGER OVER GEORGIA AND
DOES NOT BRING THE INCREASED MOISTURE INTO THE STATE. ECMWF/GFS
INDICATE A FRONTAL BOUNDARY APPROACHING THE TENNESSEE VALLEY ON
SUNDAY WHICH MAY HELP TO INCREASE THE POPS. THIS BOUNDARY WILL
MEANDER ACROSS TENNESSEE/NORTH CAROLINA THROUGH TUESDAY. GFS PULLS
THE MOISTURE ASSOCIATED WITH THE BOUNDARY NORTHWARD ON WEDNESDAY
AS AN UPPER LOW APPROACHES THE GULF COAST. ECMWF INSTEAD ALLOWS
THE BOUNDARY TO SINK INTO GEORGIA ON WEDNESDAY. EITHER WAY...THIS
BOUNDARY WILL HELP TO ENHANCE THE DIURNAL CONVECTION THROUGH THE
LONG TERM.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  98  73  98  73 /  20  20   5  20  10
ATLANTA         76  95  76  96  76 /  20  20   5  20  10
BLAIRSVILLE     70  89  71  91  71 /  20  20  10  20  10
CARTERSVILLE    71  95  70  97  72 /  20  20  10  20  10
COLUMBUS        76  98  75  97  76 /  20  20  10  20  10
GAINESVILLE     74  95  75  95  75 /  20  20  10  20  10
MACON           74  98  74  96  74 /  20  20  20  20  10
ROME            73  96  72  96  73 /  20  20  10  20  10
PEACHTREE CITY  71  95  72  95  72 /  20  20   5  20  10
VIDALIA         76  98  76  97  75 /  20  20  20  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM TO 8 PM EDT THURSDAY FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...MACON...
MARION...MONTGOMERY...PEACH...PULASKI...PUTNAM...SCHLEY...
STEWART...SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WARREN...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKES...WILKINSON.

&&

11
Hazardous weather outlook, Jul 21, 4:49 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 AM EDT WED JUL 21 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-220900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
449 AM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THROUGH THIS EVENING.

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE OFF THE GEORGIA AND SOUTH CAROLINA
COAST. THIS HIGH WILL CONTINUE TO BRING GULF MOISTURE TO THE
REGION THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY RAIN...AND WINDS GUSTING TO NEAR 40 MPH.

.DISCUSSION...
CAPES WILL INCREASE TO 2000 TO 2500 THIS AFTERNOON WITH LIFTED
INDEX VALUES OF -2 TO -4. THIS WILL RESULT IN ISOLATED
THUNDERSTORMS...HOWEVER WITH THE UPPER LEVELS REMAINING
WARM...SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE CONVECTION WILL
DECREASE AFTER SUNSET THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 21, 3:41 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT WED JUL 21 2010

GAZ074-076-085-212030-
341 PM EDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JOHNSON...
WASHINGTON AND JEFFERSON COUNTIES UNTIL 430 PM EDT...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PRINGLE...MOVING SOUTHEAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS JOHNSON...
WASHINGTON AND JEFFERSON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE PRINGLE...NEW HOME...BARTOW...
KITE...MOXLEY AND WADLEY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 4:26 PM EDTSevere Thunderstorm WarningFFCDouglas, Fulton49 min

Nearby

Heat Advisories in Georgia, 2010Every heat advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.